Texas, 2013Damaging Winds in Texas, August 13, 2013
August 13, 2013 · NWS FWD · 4 events in 3 counties and zones
Minor wind damage was reported in Southlake, Rowlett and Garland. Minor wind damage was also reported just south of the Dallas-Fort Worth Metroplex near Waxahachie.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor wind damage was reported in Southlake, Rowlett and Garland. Minor wind damage was also reported just south of the Dallas-Fort Worth Metroplex near Waxahachie. Each occurrence was associated with thunderstorms which developed as a weak cold front moved south of the Red River into North Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 13, 1:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 13, 1:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT TUE AUG 13 2013
.DISCUSSION...
STRENGTHENING NORTHWESTERLY FLOW ALOFT IN CONJUNCTION WITH
DECAYING CONVECTION OVER OKLAHOMA HAS HELPED GIVE AN OLD OUTFLOW
BOUNDARY (NOW ESSENTIALLY THE EFFECTIVE COLD FRONT) A PUSH
SOUTHWARD INTO CENTRAL PORTIONS OF NORTH TEXAS. SURFACE ANALYSIS
INDICATES THAT THE BOUNDARY RESIDES ALONG THE INTERSTATE 20
CORRIDOR...AND A QUICK GLANCE AT THE RADAR CONFIRMS ITS POSITION.
SHOWERS AND STORMS DEVELOPED RATHER QUICKLY ALONG AND AHEAD OF THE
FRONT ONCE CONVECTIVE TEMPERATURES IN THE UPPER 90S WERE REACHED.
ADJUSTED THE REST OF THE AFTERNOON POPS TO COINCIDE WITH THE
SURFACE FRONT AND ONGOING CONVECTION.
THE OVERALL SEVERE THREAT SHOULD NOT BE PARTICULARLY HIGH...BUT
MODEL SOUNDINGS ONCE AGAIN INDICATE THAT DOWNBURST WINDS WILL BE A
GOOD PROBABILITY IN STRONGER STORMS. MOST WIND GUSTS SHOULD BE
SUB-SEVERE IN THE 30-50 MPH RANGE...BUT CANNOT RULE OUT THE
POSSIBILITY OF A FEW ISOLATED SEVERE STORMS PRODUCING MICROBURST
WINDS OF 60 MPH.
ACTIVITY SHOULD BEGIN A DOWNWARD TREND LATE THIS EVENING AS
SURFACE HEATING WANES...THOUGH THE COMBINATION OF THE FRONT AND
MULTIPLE OUTFLOW MERGERS WILL ALLOW AT LEAST ISOLATED CONVECTION
TO PERSIST WELL INTO THE OVERNIGHT HOURS. RAIN CHANCES WILL SLOWLY
SHIFT SOUTH OVERNIGHT ALONG WITH THE COLD FRONT...WITH THE BEST
CHANCES FOR PRECIPITATION OCCURRING OVER SOUTHERN POSITIONS OF
NORTH TEXAS ON WEDNESDAY.
BY THURSDAY...THE UPPER RIDGE RESPONSIBLE FOR THE TRIPLE DIGIT
HEAT THIS MONTH WILL BE CENTERED WELL WEST OF NORTH TEXAS.
SURFACE FLOW OUT OF THE NORTHEAST WILL BRING COOLER AND DRIER AIR
IN FROM THE NORTHEAST LATE WEDNESDAY AND THURSDAY. RAIN CHANCES
WILL BE CONFINED TO THE WEST AND SOUTHWEST COUNTIES THURSDAY WHERE
LINGERING MOISTURE WILL BE TAPPED BY SUBTLE DISTURBANCES ROTATING
AROUND THE EASTERN PERIPHERY OF THE UPPER RIDGE. BEGINNING
TOMORROW...TEMPERATURES ARE EXPECTED TO BE AT OR JUST BELOW NORMAL
FOR AUGUST THROUGH THE END OF THE WEEK.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 77 89 71 89 73 / 40 30 20 10 10
WACO, TX 75 93 73 93 73 / 50 40 20 20 10
PARIS, TX 71 86 64 87 66 / 30 30 20 10 10
DENTON, TX 74 89 69 88 70 / 30 20 20 10 10
MCKINNEY, TX 73 87 68 87 68 / 30 20 20 10 10
DALLAS, TX 77 89 71 89 72 / 40 30 20 10 10
TERRELL, TX 74 88 69 89 70 / 40 30 20 10 10
CORSICANA, TX 74 91 71 91 71 / 50 40 20 10 10
TEMPLE, TX 74 94 72 95 73 / 40 40 20 20 10
MINERAL WELLS, TX 73 89 70 90 71 / 40 30 20 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
92/30
Hazardous weather outlook, Aug 13, 1:48 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
248 PM CDT TUE AUG 13 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
248 PM CDT TUE AUG 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. CLOUD TO
GROUND LIGHTNING...STRONG AND GUSTY WINDS...AND LOCALLY HEAVY RAIN
WILL BE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. ISOLATED
STORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. SEVERE
WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 13, 1:09 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
209 PM CDT TUE AUG 13 2013
TXZ121-131945-
KAUFMAN TX-
209 PM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL KAUFMAN COUNTY
AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF TERRELL...MOVING EAST AT 20 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3265 9633 3273 9628 3271 9608 3270 9607
3250 9607 3250 9608
TIME...MOT...LOC 1909Z 291DEG 17KT 3266 9624Special weather statement, Aug 13, 1:26 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT TUE AUG 13 2013
TXZ133-132000-
JOHNSON TX-
226 PM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN JOHNSON COUNTY
AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER KEENE...MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO...CLEBURNE...
GRANDVIEW...JOSHUA...KEENE AND VENUS.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3254 9748 3251 9709 3227 9708 3226 9710
3226 9713 3236 9748
TIME...MOT...LOC 1926Z 280DEG 22KT 3241 9733Special weather statement, Aug 13, 1:31 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 PM CDT TUE AUG 13 2013
TXZ121-122-135-132000-
HENDERSON TX-KAUFMAN TX-VAN ZANDT TX-
231 PM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN KAUFMAN COUNTY
NORTHWESTERN HENDERSON COUNTY
SOUTHWESTERN VAN ZANDT COUNTY
AT 231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF GUN BARREL CITY...MOVING
EAST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EUSTACE...GUN BARREL CITY...
KEMP...MABANK...SEVEN POINTS AND PURTIS CREEK STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3249 9588 3221 9591 3234 9631 3249 9627
TIME...MOT...LOC 1931Z 279DEG 16KT 3240 9623
Special weather statement, Aug 13, 2:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT TUE AUG 13 2013
TXZ118-119-134-132045-
DALLAS TX-ELLIS TX-TARRANT TX-
320 PM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DALLAS COUNTY
NORTHWESTERN ELLIS COUNTY
SOUTHEASTERN TARRANT COUNTY
AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF ARLINGTON...MOVING EAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...CEDAR HILL...
DALWORTHINGTON GARDENS...DESOTO...DUNCANVILLE...GLENN HEIGHTS...GRAND
PRAIRIE...KENNEDALE...LANCASTER...MANSFIELD...MIDLOTHIAN...OAK
LEAF...OVILLA...PANTEGO...RED OAK AND CEDAR HILL STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3273 9671 3239 9680 3262 9724 3275 9720
TIME...MOT...LOC 2020Z 284DEG 23KT 3266 9713
Special weather statement, Aug 13, 2:27 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT TUE AUG 13 2013
TXZ131-132100-
HOOD TX-
327 PM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HOOD COUNTY
AT 328 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF MINERAL WELLS...MOVING EAST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LIPAN.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3256 9789 3243 9793 3250 9807 3255 9807
3256 9806
TIME...MOT...LOC 2028Z 287DEG 17KT 3260 9811Special weather statement, Aug 13, 2:56 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 PM CDT TUE AUG 13 2013
TXZ134-146-132130-
ELLIS TX-NAVARRO TX-
356 PM CDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL ELLIS COUNTY
NORTH CENTRAL NAVARRO COUNTY
AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF ENNIS...MOVING EAST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALMA...BARDWELL AND ENNIS.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3209 9641 3223 9686 3241 9683 3243 9645
3238 9644 3235 9645 3233 9641 3233 9639
3232 9638
TIME...MOT...LOC 2056Z 278DEG 19KT 3230 9674Thunderstorm Wind, Ellis
- When
- August 13, 3:00 PM CST
- Where
- Ellis County, 6 mi SE of Waxahachie
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.339, -96.777
Emergency management reported a carport blown over, several large branches blown down and sheet metal roofs peeled off buildings.
Thunderstorm Wind, Tarrant
- When
- August 13, 3:50 PM CST
- Where
- Tarrant County, 2.06 mi WSW of Southlake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.963, -97.164
Large tree branches were reported down along New Castle Road in Southlake, TX.
Thunderstorm Wind, Dallas
- When
- August 13, 6:08 PM CST to 6:10 PM CST
- Where
- Dallas County, Garland
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.920, -96.630
Emergency management reported trees down, and a steeple and air conditioning unit blown off a church.
Thunderstorm Wind, Dallas
- When
- August 13, 6:09 PM CST to 6:12 PM CST
- Where
- Dallas County, 1 mi W of Rowlett
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.900, -96.587
Public report of tree, fence and roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in West Virginia, August 13, 2013$1.3 million · 7 events
- Wildfire in Utah, August 13 to 18, 2013$700,000 · 1 event
- Tornado and Damaging Winds in New Jersey, August 13, 2013$320,000 · EF0 · 12 events
- Flash Flood in Ohio, August 13, 2013$450,000 · 1 event
- Flash Flood in New York, August 13, 2013$200,000 · 1 event
- Hail in South Dakota, August 13, 2013$85,000 · 1.25 in hail · 3 events
- Damaging Winds and Lightning Strike in Louisiana, August 13, 2013$70,000 · 53 kt wind · 3 events
- Flash Flooding and Damaging Wind in Mississippi, August 13, 2013$41,000 · 50 kt wind · 4 events
- Damaging Winds in Delaware, August 13, 2013$25,000 · 65 kt wind · 3 events
- Flash Flooding and Flooding in Pennsylvania, August 13 to 14, 20139 events
- Flash Flooding and Flooding in New Jersey, August 13 to 15, 20139 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 13, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474492, 474491, 474551, 474553.